MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; ROUND TIP SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; ROUND TIP SCISSORS
Model Number 470007-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the round tip scissors instrument was damaged.The wire of the instrument was coming out.The procedure was completed robotically with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the da vinci product involved in this complaint to perform failure analysis.At the time of this report, the failure analysis has not been completed.A follow-up mdr will be submitted if additional information is obtained.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the wire was possibly broken.There was no impact to the patient.There was one cable visibly protruding from the distal end of the instrument.The customer is unsure if the protruding cable was the one that controls the opening/closing motion of the jaws or the up/down motion of the wrist.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The round tip scissors instrument was analyzed and was found to have a frayed pitch cable at the clevis hub.Some filaments of the cable were frayed, but the cable was not fully broken.The frayed cable strands stuck out at the wrist.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing-induced issue.The components surrounding the frayed cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable fraying.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
ROUND TIP SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19481289
Report Number2955842-2024-15482
Device Sequence Number20860631
Product Code NAY
UDI-Device Identifier00886874112168
UDI-Public(01)00886874112168(11)220217(10)K10220221
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470007-05
Device Catalogue Number470007
Device Lot NumberK10220221 0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/07/2024
07/09/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/26/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose